MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE 12MM CROSS DRIVE LOCKING SCREW

BIOMET MICROFIXATION TRAUMAONE 12MM CROSS DRIVE LOCKING SCREW
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).D10: medical product - zimmer biomet traumaone 12mm cross drive locking screw catalog #: 41-2412 lot #: 65974347.G2: foreign - china.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2024-00023.
 
Event or Problem Description
It was reported that during a reconstructive surgery, the surgeon pre-drilled holes and then used an unknown tool to insert them.When the implantation was almost complete, the screws fractured.Attempts have been made and no further information has been provided.
 
Event or Problem Description
It was further reported that the surgery was on the lower jawbone and another screw was used to complete the surgery.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product - zimmer biomettraumaone blade cross drive catalog #: 46-1005 lot #: unknown; zimmer biomet 1.5/2.0 driver catalog #: 01-7390 lot #: unknown; zimmer biomet drill catalog #: 46-1006 lot #: unknown the following section was corrected: e1.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned screws.Both screws show signs of use including marking and scratching on the screw surfaces.The visual inspection also showed that both screws have fractured just below the screw head where the screw head meets the screw shaft.The screws underwent fracture analysis.The returned devices were evaluated with optical microscopy and scanning electron microscopy.Analysis of images of the first screw showed that the fracture surface show sheared ductile dimples around the fracture surface with non-sheared dimples slightly off center.Fracture surface artifacts suggest a torsional overload failure mode.Semi-quantitative eds elemental analysis found the material consistent with ti-6al-4v titanium alloy.Analysis of images of the second screw showed that the fracture surface show sheared ductile dimples around the fracture surface with non-sheared dimples slightly off center.Fracture surface artifacts suggest the torsional overload failure mode.Semi-quantitative eds elemental analysis found the material consistent with ti-6al-4v titanium alloy.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TRAUMAONE 12MM CROSS DRIVE LOCKING SCREW
Common Device Name
SCREW
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18563172
Report Number0001032347-2024-00022
Device Sequence Number6810747
Product Code JEY
UDI-Device Identifier00888233000512
UDI-Public(01)00888233000512(10)65974347
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number41-2412
Device Lot Number65974347
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer01/21/2024
05/23/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/14/2024
05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE
Patient SexUnknown